Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 12, 2005, 4:45 PM CDT for Hart County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 4:45 PM CDT (21:45 UTC)
- Expired
- Apr 12, 2005, 5:19 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hart County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 122146 SVRLMK KYC099-122215- /O.NEW.KLMK.SV.W.0011.050412T2145Z-050412T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM CDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 515 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 6 MILES SOUTH OF MUNFORDVILLE...OR ABOUT 33 MILES NORTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUNFORDVILLE BY 450 PM CDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3730 8598 3715 8593 3721 8571 3741 8579 $$ JOHN DENMAN/DK
2 follow-up statements
000 WWUS53 KLMK 122206 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 604 PM EDT TUE APR 12 2005 KYC099-122215- /O.CON.KLMK.SV.W.0011.000000T0000Z-050412T2215Z/ HART KY- 504 PM CDT TUE APR 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR EASTERN HART COUNTY... AT 448 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN IN HORSE CAVE. AT 555 PM CDT...NICKLE SIZED HAIL WAS REPORTED 1 MILE NORTH OF HORSE CAVE. THIS STORM WAS LOCATED NEAR HARDYVILLE...OR ABOUT 39 MILES NORTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF KESSINGER BY 450 PM CDT MONROE BY 510 PM CDT. LAT...LON 3730 8598 3715 8593 3721 8571 3741 8579 $$ JSD/DK
000 WWUS53 KLMK 122219 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EDT TUE APR 12 2005 KYC099-122229- /O.EXP.KLMK.SV.W.0011.000000T0000Z-050412T2215Z/ HART KY- 519 PM CDT TUE APR 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HART COUNTY HAS EXPIRED AT 515 PM CDT... LAT...LON 3730 8598 3715 8593 3721 8571 3741 8579 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:30 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 12:30 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT TUE APR 12 2005 .SHORT RANGE (DAYS 0-3: TONIGHT-FRIDAY) MAIN FOCUS IN THE SHORT TERM WILL BE ON THE NEXT 24-36 HOURS, AFTER WHICH MID-LEVEL RIDGING WORKS INTO THE FCST AREA WITH DRY WX EXPECTED THU-FRI. NEGATIVELY TILED TROF TRANSLATING SLOWLY EASTWARD THIS AFTERNOON, WITH A PRONOUNCED DRY SLOT WRAPPING AROUND INTO KY, SW IND, AND SE IL. INSTABILITY HAS INCREASED IN THOSE AREAS TO OUR WEST THAT HAVE SEEN LOW CLOUDS BREAK UP. TSRA WILL CONTINUE TO DEVELOP ALONG SFC TROF (NOW EXTENDING FROM SRN IL TO NEAR KBNA) WITHIN THE UNSTABLE ENVIRONMENT. LATEST NAM/RUC PICK UP ON THIS CONVECTIVE REDEVELOPMENT, TAKING SCT-NUMEROUS TSRA NEWD ACROSS THE FA LATE THIS AFTERNOON INTO THE EVENING HOURS. WITH THESE STORMS, MAIN THING WELL HAVE TO WATCH FOR IS HAIL. MANY REPORTS OF HAIL YESTERDAY ACROSS NE/KS/MO WITH THIS SAME SYSTEM. INTO THE OVERNIGHT HOURS, SHRA WITH EMBEDDED THUNDER SHOULD CONTINUE IN A BAND TO THE NORTH OF 500MB LOW CENTER IN CONJUNCTION WITH ISENTROPIC UPGLIDE ON 295-310K SURFACES. THIS WOULD PLACE BEST CHANCES FOR PCPN OVERNIGHT ACROSS THE NRN 1/2 OF THE FCST AREA. MID-LEVEL LOW MOVES SEWD ON WEDNESDAY, THOUGH SCT SHOWERS WILL CONTINUE ACROSS MUCH OF THE FA DURING THE DAYLIGHT HOURS, BEFORE DIMINISHING QUICKLY FROM N-S WED EVENING. NAM SOUNDINGS INDICATE THAT SKIES SHOULD AT LEAST PARTIALLY CLEAR BY DAYBREAK THURSDAY. PER 0Z GFS ENSEMBLE MOS, TEMPERATURES SHOULD WARM BACK TO AROUND NORMAL BY FRIDAY. CS .LONG RANGE (DAYS 4-7: FRI NIGHT-TUESDAY) HIGH PRESSURE BUILDING INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA FRIDAY EVENING WITH THE HIGH ACROSS THE FA DURING THE DAY SATURDAY. GFS TRIES TO BRING INCREASED MOISTURE AND SOME RAIN SOUTH INTO FA SUNDAY NIGHT AND MONDAY WHILE DGEX AND ECMWF KEEP AREA DRY. RAIN WILL DEPEND ON NORTHERN STREAM FLOW DROPPING SOUTH WITH RIDGE WEAKENING. FOR NOW WILL KEEP FRONT TO THE NORTH OF FA. WILL BRING SOME CLOUDS INTO FA BUT WILL NOT ADD PRECIPITATION TO DAY 6 OR 7. HIGH TEMPERATURES WILL START OUT IN THE 60S AND WILL WARM SLOWLY AS HIGH PRESSURE MOVES SLOWLY TO THE EAST. MINIMUM TEMPERATURES WILL ALSO RISE SLOWLY. - MBS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Apr 12, 2:15 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT TUE APR 12 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 315 PM EDT TUE APR 12 2005 .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE REMAINDER OF THE AFTERNOON, LASTING INTO THE NIGHTTIME HOURS. CLOUD TO GROUND LIGHTNING AND BRIEF BURSTS OF HEAVY RAIN WILL OCCUR IN THE VICINITY OF ANY STORMS. DUE TO COLD TEMPERATURES ALOFT, THE STRONGER STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL, THEREFORE THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS FOR THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. REPORTS CAN BE SUBMITTED VIA OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS
In the hours before
Special weather statement, Apr 12, 2:54 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT TUE APR 12 2005 INZ083-089-KYZ023-024-026-027-061-062-070>075-122115- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY- GRAYSON KY-HANCOCK KY-LOGAN KY-MONROE KY-OHIO KY-PERRY IN-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW... HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE 254 PM EST (254 PM CDT) TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... STRONG THUNDERSTORMS WERE MOVING ACROSS SOUTH CENTRAL KENTUCKY FROM NEAR BOWLING GREEN SOUTH THROUGH FRANKLIN IN SIMPSON COUNTY. THESE STORMS WERE INTENSIFYING AND COULD PRODUCE HAIL. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS, DANGEROUS LIGHTNING AND VERY HEAVY RAIN. OTHER STRONG THUNDERSTORMS WILL MOVE EAST INTO DUBOIS AND PERRY COUNTIES IN INDIANA AND HANCOCK AND OHIO COUNTIES IN KENTUCKY BETWEEN 4 AND 430 PM EDT. THESE STORMS COULD ALSO PRODUCE HAIL, GUSTY WINDS, DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SCHOLZ
Special weather statement, Apr 12, 4:10 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT TUE APR 12 2005 INZ083-089-KYZ023-024-026-027-061>063-070>074-122230- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-DUBOIS IN-EDMONSON KY- GRAYSON KY-HANCOCK KY-HART KY-LOGAN KY-OHIO KY-PERRY IN-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...GLASGOW... HARDINSBURG...JASPER...LEITCHFIELD...RUSSELLVILLE 410 PM EST (410 PM CDT) TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL KENTUCKY THROUGH 630 PM EDT. STORMS WILL BE MOST NUMEROUS ALONG AND WEST OF INTERSTATE 65. THESE STORMS WILL MOVE NORTH AT 20 MPH...AND MAY PRODUCE DIME SIZED HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. OTHER STRONG STORMS WILL MOVE ACROSS DUBOIS COUNTY BY 5 PM EST. IF THE WEATHER BECOMES THREATENING, SEEK SAFE INDOOR SHELTER. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT. DENMAN
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:05 PM CDT | Severe Thunderstorm Warning | LMK | Green | 40 min |
| Apr 12, 5:40 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 35 min |
| Apr 12, 5:47 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.